Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 77, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 8, 2019, 6:31 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 8, 2019, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:25 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 8, 6:25 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 625 PM CDT Mon Jul 8 2019 .AVIATION... Scattered showers and thunderstorms continue across the area this evening. Expect these thunderstorms to dissipate after sunset. Cumulus will develop again Tuesday afternoon. VFR and isolated IFR conditions are expected. && .PREV DISCUSSION...(ISSUED 253 PM CDT Mon Jul 8 2019) SHORT TERM...Tonight Through Wednesday Diurnally driven showers and thunderstorms have begun to develop this afternoon. The highest concentration of convection has been along a weak convergence boundary separating weak SW winds from weak NE winds. This boundary was roughly located along a NW to SE line oriented through central AR. Additionally, convection was developing across the higher terrain of western AR and portions of the Ozark Mtns. This activity will continue to increase in coverage through the early evening before diminishing after sunset with the loss of daytime heating. Temperatures this afternoon are rather warm with readings in the upper 80s to mid 90s with heat indices in the 100 to 105 degree range. Aloft, high pressure will remain situated over the region through the short term period. With weak forcing over the state, only diurnally driven convection is expected each afternoon. Precipitation is expected to become less widespread by Wednesday when surface high pressure becomes the dominate player and most aligned over the state. Temperatures will continue to warm with large scale subsidence settling in over the region. Temperatures will reach the lower to middle 90s both Tuesday and Wednesday. Heat index values will range from 100 to around 110 degrees on Tuesday and Wednesday, thus issued a heat advisory for Tuesday for locations with heat indices greater than 105 degrees. Have held off on an advisory for Wednesday as at this time more counties may be included. Wednesday does appear to be the warmest day of the week before the overall pattern begins to shift somewhat. Thunderstorms during the short term period are not expected to be meet severe limits, mainly just pulse single cell type storms. PW values are approaching 2 inches both days, combined with low LCLs, scattered daytime precipitation is expected despite high pressure over the region. Forecasted CAPE values are on the order of 1500 to 2500 J/Kg. Overall shear profiles are weak thus organized convection is not expected. Given this information, storms should become efficient rainfall producers. With little to no steering aloft, locally heavy rainfall will be the main threat with any storms. LONG TERM...Wednesday Night Through Monday Main points of interest during the long term portion of the forecast will be continued hot weather as well as the future track of what could be Tropical Storm Barry. At the start of the period, Arkansas will find itself in the wake of a mid-July "cold" front which will provide a bit of relief in the form of nrly winds, and T/Td values a few degrees lower. The upper pattern will remain fairly consistent with H500 ridging expected to hold strong over the Four Corners eastward across the southeast US. As the week goes on, probabilities increase for tropical development in the Gulf as a system will round the eastern periphery of the high and progress southward toward the northern Gulf where it will then begin to trek westward. By the weekend, model data suggests a northward progression somewhere into the Southern Plains, but this future path will likely fluctuate significantly over the next 5-7 days. Rain chances will be fairly low through the period, confined to mainly southern Arkansas and largely diurnal in nature. && .LZK Watches/Warnings/Advisories... Heat Advisory from 10 AM to 8 PM CDT Tuesday FOR Arkansas- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Garland-Grant-Hot Spring-Independence-Jackson- Jefferson-Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery- Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White-Woodruff-Yell. && Aviation...51
Hazardous weather outlook, Jul 8, 3:14 AM CDT, 15 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 314 AM CDT Mon Jul 8 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-091000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 314 AM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some patchy fog will remain possible this morning...mainly across southwest portions of the area...or where rainfall occurred on Sunday. Thunderstorms will be possible through this afternoon and evening. While organized severe weather is not expected...a few thunderstorms could become strong...with gusty winds and locally heavy rainfall the primary hazards expected with the strongest storms. Heat index values will warm into the 90s to just over 100 degrees by this afternoon...with the hottest conditions expected over the southeast half of the area. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Hot and humid conditions will persist through at least the first half of the week...with heat index values approaching or exceeding the 100 degree mark for several areas. Some locations could see heat index values exceeding 105 to even 110 degrees Tuesday and Wednesday. Slightly cooler and less humid conditions are forecast by later this week. Showers and thunderstorms will remain in the forecast for each day through Wednesday and part of Thursday...mainly during the afternoon and early evening hours. While organized severe weather is not expected...a few strong storms could be seen. Drier weather will be seen by later this week. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/56
In the hours before
Special weather statement, Jul 8, 1:22 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
122 PM CDT Mon Jul 8 2019
ARZ022-030-038-081845-
Pope AR-Logan AR-Yell AR-
122 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTH
CENTRAL YELL AND WEST CENTRAL POPE COUNTIES UNTIL 145 PM CDT...
At 122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midway in Logan County, or 14 miles north of Danville, moving east at
5 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
London... Mt Nebo State Park...
Mosley... Lake Dardanelle...
New Blaine... Delaware...
Chickalah... Spring Lake Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 9350 3534 9342 3533 9342 3533 9337
3534 9332 3533 9330 3535 9330 3535 9323
3513 9326 3515 9351
TIME...MOT...LOC 1822Z 274DEG 5KT 3525 9344
67Special weather statement, Jul 8, 2:38 PM CDT, 3 hours 53 minutes before
Special Weather Statement National Weather Service Little Rock AR 238 PM CDT Mon Jul 8 2019 ARZ043-044-082000- Pulaski AR-Saline AR- 238 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALINE AND CENTRAL PULASKI COUNTIES UNTIL 300 PM CDT... At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near Salem in Saline County, or 7 miles northwest of Bryant. This storm was nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Little Rock... Benton... Bryant... Southwest Little Rock... Otter Creek... Salem in Saline County... Alexander... Bauxite... Avilla... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3472 9262 3478 9255 3469 9236 3457 9251 TIME...MOT...LOC 1938Z 314DEG 4KT 3471 9255 67
Special weather statement, Jul 8, 5:48 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Little Rock AR 548 PM CDT Mon Jul 8 2019 ARZ056-082315- Jefferson AR- 548 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON COUNTY UNTIL 615 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over Warbritton, or near Pine Bluff, moving north at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pine Bluff... White Hall... Warbritton... Pine Bluff Arsenal... Hensley Island... Sherrill... Tucker... Gethsemane... Pastoria... Wright... Dexter... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3418 9199 3424 9212 3448 9209 3442 9179 TIME...MOT...LOC 2248Z 197DEG 8KT 3428 9202 51
Special weather statement, Jul 8, 5:56 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT Mon Jul 8 2019
ARZ043-044-055-056-090000-
Pulaski AR-Grant AR-Saline AR-Jefferson AR-
556 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN
JEFFERSON...NORTHEASTERN SALINE AND CENTRAL PULASKI COUNTIES UNTIL
700 PM CDT...
At 555 PM CDT, Doppler radar was tracking strong thunderstorms
developing from near Little Italy to Mabelvale to near Orion.
Movement was east at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Little Rock... North Little Rock...
West Little Rock... Maumelle...
Downtown Little Rock... Southwest Little Rock...
Shannon Hills... Wrightsville...
Argenta... Redfield...
Otter Creek... Burns Park...
Ironton... Estes...
Chenal Valley... Roland in Pulaski County...
Pinnacle Mountain State Park... East End...
Orion... Sweet Home...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3444 9229 3464 9244 3490 9273 3495 9249
3493 9246 3489 9245 3486 9247 3485 9244
3490 9245 3491 9242 3464 9213 3451 9203
3449 9203 3449 9201 3438 9192
TIME...MOT...LOC 2255Z 270DEG 5KT 3485 9260 3464 9237 3451 9226
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:12 PM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy, Stone | 109 min |
| Jul 7, 7:22 PM CDT | Special Weather Statement | LZK | Izard | 23 min |
| Jul 8, 1:22 PM CDT | Special Weather Statement | LZK | Yell | 23 min |
| Jul 8, 2:38 PM CDT | Special Weather Statement | LZK | Saline | 22 min |
| Jul 8, 2:50 PM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 29 hr |
| Jul 8, 5:48 PM CDT | Special Weather Statement | LZK | Jefferson | 27 min |
| Jul 8, 5:56 PM CDT | Special Weather Statement | LZK | Pulaski | 64 min |
| Jul 8, 6:48 PM CDT | Special Weather Statement | LZK | Lawrence | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.